MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG IN-SITU PLATE CUTTER, UPPERFACE/MIDFACE; IMPLANT

STRYKER LEIBINGER FREIBURG IN-SITU PLATE CUTTER, UPPERFACE/MIDFACE; IMPLANT
Model Number 62-18330
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received at the manufacturer for testing.An evaluation will be conducted, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
Upon inspection, the company representative noticed that the plate cutter's cutting blades and tip are broken.
 
Additional Manufacturer Narrative
The reported event that ¿the tips crumbled¿ could be confirmed.The visual inspection showed that the tips of both cutting edges have fractured/ cracked.The associated fracture surface of tip # 2 reveals a fracture due to mechanical overloads.Furthermore, the remaining cutting edge #1 shows multiple damages such as grooves and deformations on several positions of the cutting edge, indicating several attempts to cut (too) hard objects.Overall, this results in an impaired cutting function of the device.Based on the characteristics of the fracture surface as well as the determined damages at the cutting edge, the root cause for the breakage can be attributed to a user related issue, most likely due to cutting inappropriate and / or too hard objects.The in-situ plater cutter is designed for cutting titanium plates up to 0.6mm thickness.Therefore, harder and thicker materials may exceed the mechanical strength of the device.Indications for any material, manufacturing or design related problems were not determined in the investigation.Therefore, no preventive and / or corrective action is required at this time.
 
Event or Problem Description

Brand Name
IN-SITU PLATE CUTTER, UPPERFACE/MIDFACE
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
DE  D-79111
MDR Report Key10134827
Report Number0008010177-2020-00027
Device Sequence Number19356518
Product Code LXH
UDI-Device Identifier04546540366719
UDI-Public04546540366719
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number62-18330
Device Catalogue Number62-18330
Device Lot NumberAH08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2020
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer05/21/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1